Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Diabetes, increase in sugar level, body weight, increased tiredness, difficulty in walking inspite of insulin. What can be done?

My Mom, aged 64 having diabetes for more than 10 yrs. Certain medications given side effects so doctor prescribed to take insulin when sugar level was 250(PP). Inspite of taking insulin 10units per day. Sugar level increased to 302(PP). What could be the reason? Body weight also increased about 3kgs and also she feels very tired. NOT EVEN ABLE TO WALK. FEELING VERY TIRED. Pls suggest what can be done?
Asked On : Thu, 24 May 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Diabetologist 's  Response

Your mother is an elderly Diabetic on insulin therapy.
Blood sugar not under control and she as gained weight also.
First of all her PPBS is high and what about her FBS.
Insulin dose is inadequate and if need dose escalation.
To control PPBS alpha glucosidase inhibitor may be added.
Weight gain may be due to insulin.
Screen for her thyroid status.
Answered: Sat, 4 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor